Alert archive / Missouri / Tornado Warnings in 2015
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 23, 2015, 9:53 AM CST for Wayne County, Missouri. It was in force for 37 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 9:53 AM CST (15:53 UTC)
- Expired
- Dec 23, 2015, 10:30 AM CST
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wayne County, MO
The radar
The Paducah radar (KPAH), 162 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 9:56 AM CST | TORNADO | 4 W Mill Spring, MO | AN EF-1 TORNADO TRAVELLED 3.5 MILES FROM 4 MILES WEST MILL SPRING TO 2 MILES NORTHWEST OF MILL SPRINGS. MAXIMUM WIDTH WAS 50 YARDS AND THE MAXIMUM ESTIMATED PEAK WIND WAS 90 MPH. SEVERAL TREE TRUNKS SNAPPED...A FEW TREES UPROOTED...AND SEVERAL LARGE TREE BRANC |
| Dec 23, 10:00 AM CST | TSTM WND DMG | Piedmont, MO | PORTIONS OF COMMUNITY WITHOUT POWER |
| Dec 23, 10:08 AM CST | TORNADO | 1 Ne Patterson, MO | AN EF-1 TORNADO WITH PEAK WINDS OF 105 MPH AND A MAXIMUM WIDTH OF 75 YARDS TRACKED FROM JUST NORTHEAST OF PATTERSON TO 3.5 MILES EAST NORTHEAST OF PATTERSON. A COUPLE DOZEN TREE TRUNKS WERE SNAPPED AND SEVERAL LARGE TREE BRANCHES WERE BROKEN OR SNAPPED. |
| Dec 23, 10:10 AM CST | TSTM WND DMG | Greenville, MO | DOWNED AND UPROOTED TREES ALONG HWY 34. PEA SIZE HAIL AND HEAVY RAIN. ROAD PARTIALLY CLOSED |
| Dec 23, 10:10 AM CST | TSTM WND DMG | Greenville, MO | DOWNED TREES ALONG HWY. PEA SIZE HAIL AND HEAVY RAIN. |
| Dec 23, 10:17 AM CST | TSTM WND DMG | Piedmont, MO | PORTIONS OF COMMUNITY WITHOUT POWER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:13 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
837
WFUS53 KPAH 231553
TORPAH
MOC223-231630-
/O.NEW.KPAH.TO.W.0030.151223T1553Z-151223T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
953 AM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
WAYNE COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1030 AM CST
* AT 953 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ELLSINORE...OR 8 MILES SOUTHWEST OF
PIEDMONT...MOVING NORTHEAST AT 75 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
GREENVILLE...SAM A BAKER STATE PARK AND LODI AROUND 1010 AM CST.
CASCADE AROUND 1020 AM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MILL
SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3732 9044 3731 9022 3711 9022 3693 9068
3693 9070 3697 9070 3697 9072 3700 9071
3700 9073 3705 9073 3705 9077 3710 9078
TIME...MOT...LOC 1553Z 237DEG 63KT 3703 9077
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
762
WWUS53 KPAH 231610
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1010 AM CST WED DEC 23 2015
MOC223-231630-
/O.CON.KPAH.TO.W.0030.000000T0000Z-151223T1630Z/
WAYNE MO-
1010 AM CST WED DEC 23 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
NORTHEASTERN WAYNE COUNTY...
AT 1010 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER SAM A BAKER STATE PARK...MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CASCADE AROUND 1025 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3732 9044 3731 9022 3719 9022 3712 9060
3722 9060
TIME...MOT...LOC 1610Z 231DEG 59KT 3721 9053
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 23, 3:34 AM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Dec 23, 3:34 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 334 AM CST WED DEC 23 2015 .SHORT TERM...(Today through Friday night) Issued at 333 AM CST WED DEC 23 2015 Busy morning, and the significant weather has not even moved into the area yet! Current convection over south central Missouri suprizingly being handled fairly well with the 12km NAM-WRF. Boundary layer ahead of this area remains quite saturated and thermal/wind gradient is actually better over the northeast Arkansas/Missouri BootHeel. However, both the latest NAM and GFS guidance show a nose of 0-2km instability nosing in near KPOF (Poplar Bluff Missouri) to just west of KCGI (near Marble Hill Missouri) between 12-15z (6am-9am CST). Re-introduced a mention of damaging wind in this Southeast Missouri Delta region for the potential of increasing wind momentum from line of convection producing at least marginally severe wind gusts. Wind shear in the 0-3km layer upticks across the Missouri Bootheel region and into the Purchase area of West Kentucky by 18z (noon). Added a mention of severe in the gridded forecast for southwest KY shortly before noon. Increasing deep layer (0-6km) of 70-80 knots nose into Southeast Missouri and the Purchase area of West Kentucky between 18z-21z (noon-3pm CST) per NAM-WRF and would lead to sharpening updrafts with steeping lapse rates at low levels. A focused area of severe thunderstorms was added to the gridded forecast for parts of West Kentucky to suggest higher potential for damaging wind, hail, and tornadoes. This also corresponds closely with the SPC 10% or greater Risk area for EF2 or greater tornadic potential. For simplification purposes, kept this area highlighted from noon to 6 pm CST (18z-24z). Little significant change in temperatures at this time. With ample moisture already available due to the antecedent stabilized conditions (e.g. fog), model guidance may be under-estimating the moisture pool available for buoyant updrafts. Leaned a little higher with dewpoints early on (this morning) to reflect that change. Dropped any mention of weather during the daytime hours on December 24, but slowly ramped up precipitation from the southeast toward sunrise Friday morning (Christmas). Main concern will be persistent rainfall over West Kentucky by Friday night, which may cause nuisance flooding issues. .LONG TERM...(Saturday through Tuesday) Issued at 333 AM CST WED DEC 23 2015 Looks to be shaping up to be a rather wet weekend, especially up in our northern/western sections, as a stationary front drapes along the Ohio River Valley and several pieces of mid lvl energy eject ne along it within deep southwest flow regime. Precipitable Water values progged to push over 1.5" suggest potential for some hefty rain amounts along/north of the surface boundary, so where this boundary sets of will be very important as to who gets the heaviest rainfall. South of the front, QPF and overall POPs will drop off fairly quickly, and temps will be unusually warm with record highs in the lower 70s a good bet. Models really diverge after the weekend with the handling of a deep cut-off upper low that will eventually lift north from TX into the southern Plains. This leads to low confidence forecast for early next week. There still is a large model spread as to how quickly this low lifts north into the Plains. Will continue with a compromise/superblend type solution at this point. Cannot rule out some severe threat with this system, depending on the track. Right now the severe risk looks a bit greater south/east of our area, but will need to monitor with time. && .AVIATION... Issued at 1209 AM CST WED DEC 23 2015 It is an educated guess as to exactly what will happen with the cigs/vsbys overnight. As increasing low level winds will tend to scour out vsby-restricting fog as time goes on, LIFR/IFR cigs will probably hold on well into the day before rising to MVFR as showers/tstms, some strong to severe, get going in the daytime. Very strong south southwesterly winds are expected through the day with gusts up to 30kts possible. More intense gusts will be possible near any storms. Some showers are possible after dark with a cold fropa across the region very late in the 06Z TAF period. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...Smith LONG TERM...GM AVIATION...DB
Hazardous weather outlook, Dec 23, 8:38 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 838 AM CST WED DEC 23 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 838 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS OVER SOUTHEAST MISSOURI EARLY THIS MORNING WILL GRADUALLY EXPAND AND MOVE EAST THROUGHOUT THE DAY AND INTO THE EARLY EVENING HOURS ACROSS THE REST OF THE OUTLOOK AREA. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED THE ENTIRE AREA IN AN ENHANCED RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS, LARGE HAIL, AND TORNADOES ARE ALL POSSIBLE WITH THE STRONGER THUNDERSTORMS. WITHIN THIS AREA, A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. THE MODERATE RISK AREA IS ALONG AND SOUTH OF A LINE FROM POPLAR BLUFF AND CAPE GIRARDEAU MISSOURI, ONWARD TO EDDYVILLE ILLINOIS, SOUTH TO AURORA KENTUCKY AND THE LAND BETWEEN THE LAKES. SIGNIFICANT, LONG LIVED TORNADOES COULD DEVELOP IN THIS AREA. THE TIME OF GREATEST CONCERN FOR SEVERE WEATHER WILL BE FROM AROUND NOON...EXTENDING INTO THE EARLY EVENING. A FEW NEAR SEVERE THUNDERSTORM WIND GUSTS MAY BE POSSIBLE WITH THE THUNDERSTORMS THIS MORNING OVER PARTS OF SOUTHEAST MISSOURI. THE THREAT OF SEVERE WEATHER SHOULD COMPLETELY EXIT THE QUAD STATE REGION BY 8 PM CST. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST OFF AND ON FROM FRIDAY THROUGH NEXT MONDAY. THE PRIMARY WEATHER HAZARD DURING THIS TIME PERIOD WILL BE LOCALLY HEAVY RAIN, CAPABLE OF PRODUCING LOCALIZED FLOODING OF POORLY DRAINED AND LOW-LYING AREAS. MINOR FLOODING IS CURRENTLY FORECAST TO CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO FLOOD WARNINGS AND STATEMENTS AS THEY ARE ISSUED FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED MAINLY THIS AFTERNOON AND SHORTLY AFTER SUNSET. WITH MODERATE TO HEAVY RAINFALL EXPECTED THIS WEEKEND, ANY SPOTTER REPORTS OF FLOODING OR EXCESSIVE RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Special weather statement, Dec 23, 6:00 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 600 AM CST WED DEC 23 2015 MOZ076-086-087-100-107>111-114-231300- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-NEW MADRID- INCLUDING THE CITIES OF...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...NEW MADRID 600 AM CST WED DEC 23 2015 ...GUSTY WINDS AND ISOLATED SMALL HAIL POSSIBLE WITH STRONGER STORMS... SHORTLY BEFORE 6 AM CST...A NARROW LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING FROM NORTHWEST OF ZALMA TO NEAR BLOOMFIELD MISSOURI, MOVING NORTH NORTHEAST AROUND SLIGHTLY FASTER THAN 60 MPH. THIS LINE SHOULD REACH NEAR A PERRYVILLE AND CAPE GIRARDEAU MISSOURI LINE BY 630 AM CST. ISOLATED SMALL HAIL, BETWEEN ONE QUARTER TO ONE HALF INCH WILL BE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION, GUSTY WINDS BETWEEN 30 AND 40 MPH WILL BE POSSIBLE ALONG AND BEHIND THIS LINE OF SHOWERS AND THUNDERSTORMS. SMITH
Special weather statement, Dec 23, 7:06 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 706 AM CST WED DEC 23 2015 MOZ107-108-231415- CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 706 AM CST WED DEC 23 2015 ...GUSTY WINDS NEAR 40 MPH POSSIBLE INTO WESTERN CARTER AND RIPLEY COUNTIES BY 8 AM CST... THE LEADING EDGE OF A NARROW LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE NEAR A LINE FROM VAN BUREN TO FREMONT MISSOURI LINE BY 8 AM CST. WINDS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS LINE. STRONG TO SEVERE THUNDERSTORMS ARE HAVE BEEN OCCURRING ACROSS NORTHERN ARKANSAS. PERSONS IN WESTERN SECTIONS OF CARTER AND RIPLEY COUNTIES SHOULD REMAIN VIGILANT FOR POSSIBLE WARNINGS AND BE PREPARED TO SEEK SHELTER QUICKLY. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:07 PM CST | Dense Fog Advisory | PAH | Bollinger, Butler, Cape Girardeau, Mississippi, New Madrid, Scott and 1 more | 5 hr |
| Dec 23, 7:35 AM CST | Severe Thunderstorm Warning | PAH | Carter | 25 min |
| Dec 23, 9:21 AM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 39 min |
| Dec 23, 9:46 AM CST | Tornado Warning | PAH | Carter | 13 min |
| Dec 23, 9:51 AM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 54 min |
| Dec 23, 10:24 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 36 min |
| Dec 23, 10:30 AM CST | Tornado Warning | PAH | Bollinger | 17 min |
| Dec 23, 10:44 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry, Scott, Stoddard | 46 min |
| Dec 23, 11:06 AM CST | Severe Thunderstorm Warning | PAH | Scott | 39 min |
| Dec 23, 1:26 PM CST | Special Weather Statement | PAH | Mississippi, New Madrid | 64 min |
| Dec 23, 1:32 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 58 min |
| Dec 23, 2:02 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 28 min |
| Dec 23, 2:24 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 51 min |
| Dec 23, 2:34 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 26 min |
Nearby
Tornado Warnings in Missouri, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.